Alert archive / Washington / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Jul 9, 2007, 3:52 PM PDT for 9 counties in Washington. It took effect at Jul 10, 2007, 8:34 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 3:52 PM PDT (22:52 UTC)
- In effect from
- Jul 10, 2007, 8:34 AM PDT
- Expired
- Jul 10, 2007, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Thurston County, WA
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSEW 092252 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 352 PM PDT MON JUL 9 2007 ...CRITICALLY HOT...DRY AND WINDY CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING... .A VERY STRONG UPPER LEVEL HIGH PRESSURE RIDGE AND A HEAT-DRIVEN SURFACE TROUGH HAVE DEVELOPED ALONG THE PACIFIC NORTHWEST COAST. THIS WILL LEAD TO MODERATE NORTHEAST WINDS ON TUESDAY...AND NEAR- RECORD HEAT WILL LEAD TO CRITICALLY LOW HUMIDITY. WAZ651-654-655-657-101545- /O.UPG.KSEW.FW.A.0001.070710T1900Z-070711T0400Z/ /O.NEW.KSEW.FW.W.0001.070710T1800Z-070711T0400Z/ CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES- 352 PM PDT MON JUL 9 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A CRITICAL COMBINATION OF NORTHEAST WIND AND LOW HUMIDITY WILL DEVELOP ON TUESDAY AFTERNOON AND EVENING OVER THE LOWLANDS OF WESTERN WASHINGTON FROM THE SEATTLE AND BREMERTON AREAS SOUTH TOWARD OLYMPIA AND SHELTON AND THEN WEST THROUGH THE CHEHALIS GAP TO GRAYS HARBOR. THE FORECAST ON TUESDAY CALLS FOR NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS OF 20 TO 30 MPH AT THE SAME TIME THAT RELATIVE HUMIDITY LEVELS FALL TO BETWEEN 20 AND 30 PERCENT. THIS WILL CAUSE FUELS TO DRY QUICKLY AND COULD CREATE CONTROL PROBLEMS FOR ANY FIRES THAT GET STARTED. NEAR-RECORD HEAT WILL ONLY CAUSE FURTHER PROBLEMS BY PRE-HEATING FUELS AND CAUSING HEAT FATIGUE FOR FIREFIGHTERS. A RED FLAG WARNING IS ISSUED WHEN DRY LIGHTNING IS OR THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES ARE IMMINENT OR OCCURRING. $$ WAZ650-101545- /O.NEW.KSEW.FW.W.0001.070710T1800Z-070711T0400Z/ NORTH COASTAL LOWLANDS- 352 PM PDT MON JUL 9 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. A CRITICAL COMBINATION OF NORTHEAST WIND AND LOW HUMIDITY WILL DEVELOP ON TUESDAY AFTERNOON AND EVENING OVER THE NORTHWEST OLYMPIC PENINSULA. THE STRONGEST WINDS WILL BE FROM THE BOGACHIEL AND SOL DUC BASINS ON NORTH. THE FORECAST ON TUESDAY CALLS FOR NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS OF 20 TO 30 MPH AT THE SAME TIME THAT RELATIVE HUMIDITY LEVELS FALL TO BETWEEN 20 AND 30 PERCENT. THIS WILL CAUSE FUELS TO DRY QUICKLY AND COULD CREATE CONTROL PROBLEMS FOR ANY FIRES THAT GET STARTED. NEAR-RECORD HEAT WILL ONLY CAUSE FURTHER PROBLEMS BY PRE-HEATING FUELS AND CAUSING FIREFIGHTERS TO BECOME HEAT-FATIGUED. A RED FLAG WARNING IS ISSUED WHEN DRY LIGHTNING IS OR THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES ARE IMMINENT OR OCCURRING. $$ HANER WEATHER.GOV/SEATTLE
3 follow-up statements
000 WWUS86 KSEW 101534 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 834 AM PDT TUE JUL 10 2007 ...CRITICALLY HOT...DRY AND WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .A VERY STRONG UPPER LEVEL RIDGE AND A HEAT-DRIVEN SURFACE TROUGH HAVE DEVELOPED ALONG THE PACIFIC NORTHWEST COAST. THIS WILL LEAD TO MODERATE NORTHEAST WINDS AND RECORD HEAT...WITH CRITICALLY LOW HUMIDITIES. WAZ652-102345- /O.EXA.KSEW.FW.W.0001.070710T1800Z-070711T0400Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS- 834 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A CRITICAL COMBINATION OF NORTHEAST WIND AND LOW HUMIDITY WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE LOWLANDS OF WESTERN WASHINGTON FROM THE SEATTLE AND BREMERTON AREAS SOUTH TOWARD OLYMPIA AND SHELTON AND THEN WEST THROUGH THE CHEHALIS GAP TO GRAYS HARBOR. THE FORECAST FOR TODAY CALLS FOR NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS OF 20 TO 30 MPH AT THE SAME TIME AS RELATIVE HUMIDITY LEVELS FALL TO BETWEEN 20 AND 30 PERCENT. THIS WILL CAUSE FUELS TO DRY QUICKLY AND COULD CREATE CONTROL PROBLEMS FOR ANY FIRES THAT GET STARTED. RECORD HEAT WILL ONLY CAUSE FURTHER PROBLEMS BY PRE- HEATING FUELS AND CAUSING HEAT FATIGUE FOR FIREFIGHTERS. A RED FLAG WARNING IS ISSUED WHEN DRY LIGHTNING IS...OR THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES ARE...IMMINENT OR OCCURRING. $$ WAZ650-651-654-655-657-102345- /O.CON.KSEW.FW.W.0001.070710T1800Z-070711T0400Z/ NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES- 834 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A CRITICAL COMBINATION OF NORTHEAST WINDS AND LOW HUMIDITIES WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE LOWLANDS OF WESTERN WASHINGTON FROM THE SEATTLE AND BREMERTON AREAS SOUTH TOWARD OLYMPIA AND SHELTON AND THEN WEST THROUGH THE CHEHALIS GAP TO GRAYS HARBOR. THE FORECAST FOR TODAY CALLS FOR NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS OF 20 TO 30 MPH AT THE SAME TIME AS RELATIVE HUMIDITY LEVELS FALL TO BETWEEN 20 AND 30 PERCENT. THIS WILL CAUSE FUELS TO DRY QUICKLY AND COULD CREATE CONTROL PROBLEMS FOR ANY FIRES THAT GET STARTED. RECORD HEAT WILL ONLY CAUSE FURTHER PROBLEMS BY PRE- HEATING FUELS AND CAUSING HEAT FATIGUE FOR FIREFIGHTERS. A RED FLAG WARNING IS ISSUED WHEN DRY LIGHTNING IS...OR THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES ARE...IMMINENT OR OCCURRING. $$
000 WWUS86 KSEW 102320 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 420 PM PDT TUE JUL 10 2007 ...CRITICALLY HOT...DRY AND WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING... .A VERY STRONG UPPER LEVEL RIDGE AND A HEAT-DRIVEN SURFACE TROUGH REMAINS PLANTED ALONG THE PACIFIC NORTHWEST COAST. THIS WILL ALLOW THE MODERATE NORTHEAST WINDS AND RECORD HEAT...WITH CRITICALLY LOW HUMIDITIES TO CONTINUE INTO THE EVENING. WAZ650>652-654-655-657-110400- /O.CON.KSEW.FW.W.0001.000000T0000Z-070711T0400Z/ NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS- WEST PORTION OF THE OLYMPIC MOUNTAINS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES- 420 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A CRITICAL COMBINATION OF NORTHEAST WINDS AND LOW HUMIDITIES WILL CONTINUE INTO THE EVENING HOURS OVER THE LOWLANDS OF WESTERN WASHINGTON FROM THE SEATTLE AND BREMERTON AREAS SOUTH TOWARD OLYMPIA AND SHELTON AND THEN WEST THROUGH THE CHEHALIS GAP TO GRAYS HARBOR. GUSTY NORTHEAST WINDS DEVELOPED THIS AFTERNOON IN COMBINATION WITH LOW RELATIVE HUMIDITY VALUES WHICH BOTTOMED OUT IN THE TEENS TO MID 20S IN SEVERAL LOCATIONS. THESE CONDITIONS WILL EASE THIS EVENING AS TEMPERATURES COOL AND THE WIND EASES. UNTIL THE LATE EVENING HOURS HOWEVER THE VERY DRY FUELS COULD CREATE CONTROL PROBLEMS FOR ANY FIRES THAT GET STARTED. A RED FLAG WARNING IS ISSUED WHEN DRY LIGHTNING IS...OR THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES ARE...IMMINENT OR OCCURRING. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
000 WWUS86 KSEW 110408 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 908 PM PDT TUE JUL 10 2007 ...THE RED FLAG WARNING FOR PORTIONS OF WESTERN WASHINGTON HAS EXPIRED... WAZ650>652-654-655-657-110515- /O.EXP.KSEW.FW.W.0001.000000T0000Z-070711T0400Z/ NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS- WEST PORTION OF THE OLYMPIC MOUNTAINS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES- 908 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. AREAS OF BREEZY CONDITIONS TODAY WILL GIVE WAY TO MUCH CALMER WINDS ON WEDNESDAY. ALTHOUGH WEDNESDAY WILL BE HOT ACROSS WESTERN WASHINGTON...THE THERMAL TROUGH WILL BE RIGHT OVER THE AREA. RED FLAG CONDITIONS FOR THE COMBINATION OF HOT BREEZY DRY WEATHER ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 9, 3:15 PM PDT, 37 minutes earlier.
Area forecast discussion, Jul 9, 3:15 PM PDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 315 PM PDT MON JUL 9 2007 .SYNOPSIS...A STRONG RIDGE OF HIGH PRESSURE ALOFT COMBINED WITH A THERMALLY INDUCED TROUGH OF LOW PRESSURE AT THE SURFACE ALONG THE COAST...WILL LEAD TO RECORD OR NEAR RECORD TEMPERATURES TUESDAY AND WEDNESDAY. THE THERMAL TROUGH WILL SHIFT INLAND ON THURSDAY...FOR COOLER CONDITIONS ON THE COAST...BUT REMAINING QUITE WARM INLAND. MOIST SOUTHERLY FLOW ALOFT WILL DEVELOP ON THURSDAY AND FRIDAY...FOR A CHANCE OF THUNDERSTORMS OVER THE CASCADES. ONSHORE FLOW WILL BRING COOLER TEMPERATURES FRIDAY INTO THE WEEKEND...BUT REMAINING ABOVE NORMAL. && .SHORT TERM...THE PRECURSORS TO THE UPCOMING HEAT EVENT ARE STARTING TO TAKE SHAPE EARLY THIS AFTERNOON. THE WATER VAPOR LOOP SHOWS CLOCKWISE FLOW ALOFT ASSOCIATED WITH A STRONG UPPER LEVEL RIDGE BUILDING INTO THE OFFSHORE WATERS. MEANWHILE...SURFACE PRESSURE ANALYSIS DATA SHOWS THE THERMAL TROUGH INCHING NORTHWARD ALONG THE CENTRAL OREGON COAST. BY LATE TONIGHT OR EARLY TUESDAY...THE THERMAL TROUGH WILL BE ALONG THE WASHINGTON COAST. COMBINED WITH VERY STRONG RIDGING ALOFT AND OFFSHORE FLOW...THAT SPELLS VERY WARM TEMPERATURES ACROSS THE REGION. SEATAC WILL PROBABLY BE AROUND THE DAILY RECORD OF 90 TOMORROW...IF NOT A DEGREE OR TWO WARMER. RECENT RUNS OF THE GFS/NAM BRING 850MB TEMPS UP TO 23 TO 25C ON WEDNESDAY AFTERNOON...AND POSSIBLY THURSDAY AS WELL. THIS MORNINGS DGEX HAD THE THERMAL TROUGH PARKED RIGHT OVER THE CENTRAL SOUND THURSDAY AFTERNOON. THIS TRANSLATES TO WIDESPREAD TEMPERATURES IN THE 90S ON WEDNESDAY. WE HAVE A DECENT SHOT AT EQUALING OR EXCEEDING SEATACS RECORD MAX FOR WEDNESDAY OF 95. THE COAST SHOULD SEE SOME COOLING ON THURSDAY AS THE FLOW TURNS WEAKLY ONSHORE...BUT IT LOOKS LIKE THE HEAT CONTINUES FOR THE INTERIOR. AS THE UPPER LEVEL RIDGE AXIS SHIFTS EAST OF THE CASCADES BY LATE THURSDAY...FLOW ALOFT WILL BECOME SOUTHERLY. THIS BRINGS THE POTENTIAL FOR IMPORTING SOME MID-LEVEL MOISTURE FROM THE SOUTH...SO I WILL HOLD ON THE EXISTING CONVECTIVE POTENTIAL OVER THE CASCADES THURSDAY AFTERNOON AND EVENING. WITH EXPECTED DAYTIME HIGH TEMPS IN THE LOWER TO MID 90S AND OVERNIGHT LOWS IN THE LOWER AND MID 60S TUESDAY THROUGH THURSDAY IN THE SEATTLE METRO AREA...THE EXCESSIVE HEAT WATCH ISSUED THIS MORNING WILL BE UPGRADED TO AN EXCESSIVE HEAT WARNING THIS AFTERNOON. .LONG TERM...THE UPPER LEVEL RIDGE AXIS SHIFTS INTO CENTRAL IDAHO BY LATE FRIDAY. WITH CONTINUED SOUTHERLY FLOW ALOFT...I HELD ONTO A CHANCE OF THUNDER IN THE CASCADES AGAIN FRIDAY...THOUGH CONFIDENCE IN DETAILS IS LOW. THE LAST COUPLE RUNS OF THE GFS ARE TRENDING HIGHER ON 500MB HEIGHTS AND A BIT WEAKER WITH THE DEVELOPING ONSHORE FLOW THIS WEEKEND. THIS TEMPERS THE EXPECTED COOLING TREND. WE WILL BE OUT OF RECORD TERRITORY...BUT STILL ABOVE NORMAL ON TEMPS. BY EARLY NEXT WEEK...THE 12Z GFS IS SUGGESTING THE RIDGE WILL BE STRENGTHENING ONCE AGAIN. ME THINKS THAT SUMMER IS GOING TO BE HERE FOR AWHILE. 27 && .AVIATION...STRATUS OVER LAND HAS FINALLY DISSIPATED...AND WITH FLOW BECOMING MORE OFFSHORE THROUGH THE NIGHT...NOT EXPECTING A RETURN...EVEN ALONG THE COAST. SO MOSTLY CLEAR THROUGH WEDNESDAY AT LEAST. NORTHERLY WINDS WILL HAVE AN EASTERLY BEND TO THEM LATE TONIGHT INTO TUESDAY MORNING. EXPECT A DECENT N WIND THROUGH THE SOUND AGAIN TUE. AT KSEA...SEVERE CLEAR THROUGH THURSDAY. N WIND 10-14 KT (AND GUSTY) WILL EASE UP NEAR SUNSET. WIND BECOMING NE 5-8 KT AFT 06Z...THEN N 10-13 KT TUE AFTERNOON AGAIN. CERNIGLIA .FIRE WEATHER...UPGRADED THE FIRE WEATHER WATCHES FROM EARLIER TO RED FLAG WARNINGS. THE ELEMENTS OF CONCERN WILL BE A COMBINATION OF WIND AND LOW HUMIDITY ON TUESDAY AFTERNOON. AT 925 MB (ROUGHLY 1500 FT MSL)...NORTHEAST WINDS THROUGH THE CENTRAL AND SOUTH SOUND AND OUT THE CHEHALIS GAP ARE SUPPOSED TO RUN 20-30 KTS. THESE WINDS WILL TRY TO MIX DOWN TO THE SURFACE IN THE FORM OF GUSTS RUNNING 20 TO 30 MPH AND SUSTAINED WINDS OF 10 TO 20 MPH. GIVEN NEAR-RECORD HEAT ON TUESDAY AND AFTERNOON HUMIDITY VALUES WELL BELOW 30 PERCENT AND SUFFICIENTLY DRY FUELS...A RED FLAG WARNING BECOMES NECESSARY. ALSO ADDED FIRE WEATHER ZONE 650 TO ACCOUNT FOR NORTHEAST WINDS ACROSS THE NORTHWEST OLYMPIC PENINSULA AROUND QUILAYUTTE AND FORKS. HANER && .SEW WATCHES/WARNINGS/ADVISORIES... .SMALL CRAFT ADVISORY COAST...ADMIRALTY INLET...PUGET SOUND. .EXCESSIVE HEAT WARNING WAZ505-507>509 TUE AFTERNOON THROUGH WED EVENING. .RED FLAG WARNING FOR WIND/LOW RH IN FIRE WEATHER ZONES 650..651...654...655 AND 657 FOR TUESDAY AFTERNOON AND EVENING. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:26 AM PDT | Excessive Heat Watch | SEW | 12 hr | |
| Jul 9, 8:40 AM PDT | Fire Weather Watch | SEW | Grays Harbor, Jefferson, King, Kitsap, Lewis, Mason and 2 more | 7 hr |
| Jul 9, 3:09 PM PDT | Excessive Heat Warning | SEW | 55 hr |
Nearby
Red Flag Warnings in Washington, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.